MAUDE Adverse Event Report: COOK ENDOSCOPY 10 SHOOTER SAEED MULTI-BAND LIGATOR; FHN, LIGATOR, HEMORRHOIDAL

COOK ENDOSCOPY 10 SHOOTER SAEED MULTI-BAND LIGATOR; FHN, LIGATOR, HEMORRHOIDAL
Model Number G31919
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation - unknown.Investigation evaluation: a product evaluation was performed only by the video provided with this report because the product said to be involved was not provided to cook for evaluation.A photo/video of the lot number was not provided.In the video provided, two (2) bands can be seen on the barrel - one (1) amber band and one (1) black band.As the trigger cord is being pulled, it is the black band that moves, not the amber band.This indicates that the beads for the amber band are not in position to deploy the amber band.The video does confirm difficulty in effectively deploying the bands.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.Based on the review of the video we could confirm the beads on the trigger cord are not in the correct position to deploy the amber band.However, a definitive cause for the reported observation could not be determined.Band deployment difficulty can occur if the endoscope accessory channel is compromised.In these cases, the endoscope accessory channel collapses, restricting the trigger cord and preventing proper band deployment.The instructions for use contain the following statement: "use of an endoscope in a sound state of repair is a prerequisite for a successful multi-band ligation procedure." a precaution in the instructions for use state: "it is vital that the integrity of the working channel is intact as grooves or other obstructions in the working channel can potentially cause the string to catch, resulting in band deployment difficulty." it is possible that this could lead to band deployment difficulty and damage to the trigger cord as well.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic hemorrhoidal ligation (ehl), the physician used a cook 10 shooter saeed multi-band ligator.The physician released the first two (2) bands successfully.The third band could not be released.Other than deployed bands, a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Initial reporter section: occupation - unknown.Investigation evaluation: the product said to be involved was returned in an open box/ tray from the lot number provided in the report.The label matches the product returned.Missing from the return were the irrigation adapter and the loading catheter.A video was also provided by the customer.In the video provided, two (2) bands can be seen on the barrel - 1 amber band and 1 black band.As the trigger cord is being pulled, it is the black band that moves, not the amber band.This indicates that the beads for the amber band are not in position to deploy the amber band.The video does confirm difficulty in effectively deploying the bands.Our laboratory evaluation of the returned product also confirmed the difficulty deploying the bands.The trigger cord, the barrel with 1 black band remaining on it and the two-way handle were included in the return.During our laboratory analysis, a visual examination of the device was performed.The trigger cord was not attached to the barrel.As a result, a functional test could not be performed.The trigger cord was examined and all twenty (20) deployment beads were present.Correct location of the beads were verified.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The length of the trigger cord was measured within the tolerance.The trigger cord was intact and not broken.An evaluation of the handle wheel movement was also performed and the wheel functioned as intended.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation due to the condition of the returned device said to be involved.The trigger cord was no longer connected to the barrel prohibiting further testing to deploy the remaining band on the barrel.Review of the video did confirm the beads on the trigger cord are not in the correct position to deploy the amber band.However, a definitive cause for the reported observation could not be determined.Band deployment difficulty can occur if the endoscope accessory channel is compromised.In these cases, the endoscope accessory channel collapses, restricting the trigger cord and preventing proper band deployment.The instructions for use contain the following statement: "use of an endoscope in a sound state of repair is a prerequisite for a successful multi-band ligation procedure." a precaution in the instructions for use state: "it is vital that the integrity of the working channel is intact as grooves or other obstructions in the working channel can potentially cause the string to catch, resulting in band deployment difficulty." it is possible that this could lead to band deployment difficulty and damage to the trigger cord as well.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
10 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
FHN, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11378952
Report Number1037905-2021-00077
Device Sequence Number2869611
Product Code FHN
UDI-Device Identifier00827002319196
UDI-Public(01)00827002319196(17)210615(10)W4354721
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2021
Device Model NumberG31919
Device Catalogue NumberMBL-U-10
Device Lot NumberW4354721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FUJI EG-601WR ENDOSCOPE; OLYMPUS GIF-Q260J GASTROSCOPE
Patient Age35 YR